Ohio, 2007

Damaging Winds in Ohio, September 26, 2007

September 26, 2007 · NWS ILN · 2 events in 2 counties and zones

A few strong to severe thunderstorms developed during the afternoon ahead of a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A few strong to severe thunderstorms developed during the afternoon ahead of a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 26, 12:52 PM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 26, 12:52 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT WED SEP 26 2007

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THROUGH THURSDAY
AS A COLD FRONT SLOWLY PROGRESSES ACROSS THE OHIO VALLEY. HIGH
PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT THURSDAY
NIGHT...WITH DRIER AND MORE SEASONABLE WEATHER EXPECTED INTO THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AREA OF SHOWERS AND SCATTERED THUNDERSTORMS HAS BEEN PROGRESSING
ACROSS INDIANA AND SEE NO REASON WHY IT WILL NOT CONTINUE ACROSS
THE FORECAST AREA THIS AFTERNOON INTO THIS EVENING. THUS HAVE
INCREASED POPS TO CATEGORICAL. ALSO WITH EXTENSIVE CLOUD COVER AND
PRECIPITATION HAVE LOWER HIGH TEMPERATURES.

HAVE EMPLOYED LKLY POPS ACRS ENTIRE FCST AREA LATER TONIGHT WITH
FRNTL BNDRY STILL ACRS REGION. MODELS DIFFERING SLIGHTLY WRT SFC
WAVE LOCATION ALONG BNDRY OVERNIGHT...BUT CONSENSUS IS THAT SFC
WAVE WILL MOVE ACRS FCST AREA LATE TONIGHT INTO THURS AND SERVE TO
ENHANCE PCPN COVERAGE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
SUBTLE MODEL DIFFERENCES PERSIST ON THURS WITH FROPA ACRS REGION.
AFOREMENTIONED SFC WAVE WILL BE MOVING AWAY TO THE NORTHEAST THURS
MRNG AS FRNTL PCPN FOCUSES ACRS ERN 1/2 FCST AREA. REGION WILL BE
IN RIGHT REAR QUAD OF UPR JET EXIT REGION WHICH WILL ENHANCE PCPN
COVERAGE AND INTENSITY THRU THE MRNG HOURS...PARTICULARLY ALONG
AND EAST OF I-71. SHARPENING OF NRN STREAM S/WV WILL HELP PUSH
FRNTL BNDRY EAST OF FCST AREA BY LATE AFTN THURS WITH PCPN ENDING
FROM WEST TO EAST THRU THE DAY. SFC HI PRES WILL QUICKLY BUILD
INTO REGION IN WAKE OF FROPA WITH S/WV PASSING THRU GRT LKS THURS
NIGHT. MAIN IMPACT FROM PASSAGE OF S/WV WILL BE TO LINGER FEW
CLOUDS INTO THURS EVNG BEFORE SKIES COMPLETELY CLR.

REMAINDER OF SHORT TERM WILL BE QUIET AS OH VLY WILL BE UNDER
INFLUENCE OF SFC HI PRES. FRI WILL BE A SPECTACULAR DAY WITH
ABUNDANT SUNSHINE AND PLEASANT TEMPS. MID LVL RIDGING BEGINS TO
EXPAND INTO REGION QUICKLY FRI NIGHT WITH A WARMING TREND IN STORE
FOR THE WEEKEND.

TEMPS...MORE SEASONABLE TEMPS FOR THURS AS CLOUDS AND PCPN (AT
LEAST FOR PART OF THE DAY) WILL KEEP TEMPS IN THE 70S. HIGHS WILL
REMAIN IN THE 70S FRI UNDER NW FLO AND WEAK LO LVL CAA. EXCELLENT
RADIATIONAL COOLING CONDITION AT NIGHT (ESPECIALLY FRI NIGHT) WILL
ALLOW LOWS TO DROP INTO U40S/L50S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
PERIOD WILL BE MAINLY DRY WITH HIGH PRESSURE BUILDING IN AT THE
SURFACE AND ALOFT. A WEAK COLD FRONT MAY PROVIDE A FEW THUNDERSTORMS
SUNDAY NIGHT AND MONDAY. OTHERWISE EXPECT DRY WEATHER.

TEMPERATURES WILL BE ON THE WARM SIDE OF CLIMATOLOGICAL NORMALS.
MERIDIONAL RIDGE EXPANDS INTO THE REGION ON SATURDAY AND HOLDS
THROUGH THE REMAINDER OF THE WEEKEND. 500 MB HEIGHTS AND 1000-850
MB THICKNESSES SUGGEST HIGHS RISING INTO THE 80S OVER THE WEEKEND
WITH SLIGHTLY COOLER TEMPERATURES FOR THE FIRST PART OF NEXT WEEK.
WENT ABOVE COOLER HPC GUIDANCE ON MOST DAYS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE TERMINALS
DURING THE AFTERNOON AND INTO THE EVENING. CONDITIONS MAY
TEMPORARILY LOWER TO IFR IN SOME OF THE HEAVIER ACTIVITY. BUT AT
THIS POINT IT APPEARS THAT MAIN IMPACT WILL LAST FOR LESS THAN
THREE HOURS AT ANY ONE SITE. AFTER AREA OF SHOWERS AND
THUNDERSTORMS MOVES THROUGH EXPECT CONDITIONS TO RETURN TO VFR.
THERE WILL BE A CONTINUED CHANCE OF PRECIPITATION ALTHOUGH THERE
IS NO CLEAR FOCUS. OVERNIGHT EXPECT SOME VISIBILITY RESTRICTIONS
TO DEVELOP AS WELL AS LOW CLOUDS. COLD FRONT IS FORECAST TO MOVE
PAST THE TERMINALS BETWEEN 09Z AND 13Z WHICH WILL BRING THE CHANCE
OF RAIN TO AN END. BUT LOW CLOUDS WILL PERSIST THROUGH THE END OF
THE TAF PERIOD. FORECAST IS FOR MVFR CEILINGS. BUT SOME IFR IS
NOT OUT OF THE QUESTION.

OUTLOOK...NO SIG WX.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...RYAN
LONG TERM...CONIGLIO
AVIATION...
Hazardous weather outlook, Sep 26, 4:00 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT WED SEP 26 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RYAN

The radar

The Cincinnati radar (KILN), 75 km away, was scanning. The volume nearest the first event began at 18:58 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clermont

When
September 26, 2:00 PM EST to 2:05 PM EST
Where
Clermont County, 1 mi E of Chilo
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
County Official
Coordinates
38.780, -84.112

An estimated thirty trees were knocked down in the Crooked Run Nature Preserve. Numerous large limbs and several sixteen inch diameter sycamore trees were downed along the north bank of the Ohio River.

Thunderstorm Wind, Brown

When
September 26, 2:19 PM EST to 2:23 PM EST
Where
Brown County, 5 mi SW of Georgetown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
38.819, -83.966

Trees and power lines were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56212, 56211.